| Model Number |
111985 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Failure to Form Staple (2579)
| Health Effect - Clinical Codes |
Failure to Anastomose (1028); Unspecified Tissue Injury (4559)
| Date of Event |
10/08/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant prod: egia60axt egia60axt egia60 artic extra thicksulu, lot # n1e0074y egia60axt egia60axt egia60 artic extra thicksulu lot # n1e0074y, unknown endo gi unknown endo gia instrument, lot #: unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic subtotal gastrectomy procedure, while detaching the stomach, the first reload did not fire.The surgeon was unable to squeeze the handle even when the green button was pressed.A second reload was used, but the staple line was distally incomplete.A third reload was used to resolve the issue.While performing gastro-jejunum anastomosis, the circular stapler had poor staple formation.It was also noted that the anvil did not tilt after firing.The surgeon used suture to resolve the issue.
Additional Manufacturer Narrative
D10 concomitant prod: egia45amt egia45amt egia 45 artic med thick sulu lot # p2g0294 egiaustnd egiaustnd endogia ultra univ std stap lot # unk.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the staples did not form as expected and the anvil did not tilt, remained in the firing position and was difficult to remove.The reported issues could not be confirmed.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.